Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 73, NWS Chicago, IL

June 1, 2000Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 1, 2000, 8:10 PM CDT for Ogle County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2000, 8:10 PM CDT (01:10 UTC)
Expired
Jun 1, 2000, 9:15 PM CDT
In force
65 min
Issued by
NWS Chicago, IL
Area
Whole counties

County Ogle County, IL

The radar

The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:00 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 1, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1531 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.3
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS53 KLOT 020110
SVRCHI
ILC141-020215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
810 PM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 915 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF MOUNT MORRIS...MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  MOUNT MORRIS AROUND 820 PM CDT
  BYRON AROUND 825 PM CDT
  OREGON AROUND 830 PM CDT
  HILLCREST AROUND 845 PM CDT
  ROCHELLE AROUND 850 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 HAIL UP TO THE SIZE OF QUARTERS.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.

BROWNING

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
220 PM CDT THU JUN 1 2000

FRONT AT 18Z FROM NW CORNER OF WI TO SW CORNER OF IA. VERY UNSTABLE
AIRMASS IN PLACE AHEAD OF FRONT, ESPECIALLY WESTERN AND SOUTHERN
PARTS OF CWFA. GOES CAPE FOR ORD ALREADY AT NEARLY 3900 J/KG. AREA
PRIMED FOR SEVERE WEATHER FIRST HALF OF TONIGHT AS PER SPC
DISCUSSION. ORGANIZED HEAVY RAIN THREAT APPEARS MINIMAL AS
CONDITIONS NOT AT ALL FAVORABLE FOR TRAINING.

MODELS ALL VERY SIMILAR FROM ANALYSIS THROUGH 48 HOURS.  FRONT TO
PASS THROUGH OVERNIGHT WITH COOLER THAN SEASONAL AIRMASS TO FOLLOW
AND DOMINATE NEXT COUPLE DAYS.  STEEP ENOUGH LAPSE RATES FOR
SCATTERED AFTERNOON CU BUT SKIES SHOULD CLEAR FRIDAY NIGHT. LAKE
MICHIGAN TO KEEP AREAS NEAR THE LAKE A BIT COOLER, BUT OTHERWISE MOS
#S WILL BE FOLLOWED CLOSELY EXCEPT PERHAPS TO BUMP UP CHI MIN
TONIGHT.

CHANGES TO EXTENDED BASED ON MRF AND LATEST AVN WILL BE INTRODUCTION
OF RAIN THREAT ON SUNDAY, AS PER MANUAL PROGS.

.CHI...NONE

KAPLAN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:25 PM CDTSevere Thunderstorm WarningLOTWinnebago65 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.